Alert archive / Wisconsin / River Flood Warnings in 2026
River Flood Warning 3, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 24, 2026, 9:45 AM CDT for Juneau County, Wisconsin. It took effect at Mar 25, 2026, 1:00 AM CDT. It was in force for 57 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2026, 9:45 AM CDT (14:45 UTC)
- In effect from
- Mar 25, 2026, 1:00 AM CDT
- Expired
- Mar 27, 2026, 9:50 AM CDT
- In force
- 57 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Juneau County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Necedah (NCAW3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
638
WGUS43 KARX 241445
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
945 AM CDT Tue Mar 24 2026
...The National Weather Service in La Crosse WI has issued a Flood
Warning for the following rivers in Wisconsin...
Yellow River at Necedah affecting Juneau County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued late tonight by 100 AM CDT.
&&
WIC057-250600-
/O.NEW.KARX.FL.W.0003.260325T0600Z-260327T1930Z/
/NCAW3.1.ER.260325T0600Z.260326T0000Z.260327T0130Z.NO/
945 AM CDT Tue Mar 24 2026
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY FRIDAY
AFTERNOON...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Yellow River at Necedah.
* WHEN...From late tonight to early Friday afternoon.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Tuesday the stage was 13.5 feet.
- Bankfull stage is 13.0 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 15.7 feet Wednesday
evening. It will then fall below flood stage Thursday
evening.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009
$$
Kurz7 follow-up statements
342
WGUS83 KARX 250209
FLSARX
Flood Statement
National Weather Service La Crosse WI
909 PM CDT Tue Mar 24 2026
...The Flood Warning is extended for the following rivers in
Wisconsin...
Black River Near Galesville affecting La Crosse and Trempealeau
Counties.
Yellow River at Necedah affecting Juneau County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Wednesday afternoon by 1215 PM CDT.
&&
WIC063-121-251715-
/O.EXT.KARX.FL.W.0002.260325T0209Z-260326T0300Z/
/GALW3.1.ER.260324T2100Z.260325T0600Z.260325T1500Z.NO/
909 PM CDT Tue Mar 24 2026
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO LATE TOMORROW
EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Black River near Galesville.
* WHEN...From this evening to late tomorrow evening.
* IMPACTS...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. The approaches on both ends of the
County Road VV bridge over the Black River in Jackson County may
begin to flood and the bridge gates may be closed.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Tuesday the stage was 12.2 feet.
- Bankfull stage is 10.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM CDT Tuesday was 12.2 feet.
- Forecast...The river is expected to rise to a crest of 12.3
feet just after midnight tonight. It will then fall below
flood stage late tomorrow morning.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.3 feet on 04/07/1981.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
WIC057-251715-
/O.EXT.KARX.FL.W.0003.260325T1030Z-260327T2200Z/
/NCAW3.1.ER.260325T1030Z.260326T0600Z.260327T0400Z.NO/
909 PM CDT Tue Mar 24 2026
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO FRIDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Yellow River at Necedah.
* WHEN...From late tonight to Friday afternoon.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Tuesday the stage was 14.9 feet.
- Bankfull stage is 13.0 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 15.6 feet early Thursday morning.
It will then fall below flood stage late Thursday evening.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.7 feet on 05/10/2012.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009
$$
KB231
WGUS83 KARX 251532
FLSARX
Flood Statement
National Weather Service La Crosse WI
1032 AM CDT Wed Mar 25 2026
...The Flood Warning is extended for the following rivers in
Wisconsin...
Yellow River at Necedah affecting Juneau County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening by 1000 PM CDT.
&&
WIC057-260300-
/O.EXT.KARX.FL.W.0003.000000T0000Z-260328T0300Z/
/NCAW3.1.SM.260325T0432Z.260325T1800Z.260327T0900Z.NO/
1032 AM CDT Wed Mar 25 2026
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT UNTIL LATE FRIDAY
EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Yellow River at Necedah.
* WHEN...Until late Friday evening.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Wednesday the stage was 16.3 feet.
- Bankfull stage is 13.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Wednesday was 16.4 feet.
- Forecast...The river is expected to rise to a crest of 16.4
feet this afternoon. It will then fall below flood stage
early Friday morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
16.3 feet on 05/03/2014.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009
$$
Ferguson676
WGUS83 KARX 260224
FLSARX
Flood Statement
National Weather Service La Crosse WI
924 PM CDT Wed Mar 25 2026
...The Flood Warning continues for the following rivers in
Wisconsin...
Yellow River at Necedah affecting Juneau County.
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Black River Near Galesville affecting La Crosse and Trempealeau
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening by 1030 PM CDT.
&&
WIC063-121-260330-
/O.CAN.KARX.FL.W.0002.000000T0000Z-260326T0224Z/
/GALW3.1.SM.260324T2100Z.260325T0800Z.260325T1915Z.NO/
924 PM CDT Wed Mar 25 2026
...FLOOD WARNING FOR SNOWMELT IS CANCELLED...
The Flood Warning is cancelled for
the Black River Near Galesville.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 11.6 feet.
- Bankfull stage is 10.0 feet.
- Forecast...The river is expected to fall to 5.5 feet
Wednesday, April 01.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
4407 9133 4413 9100
$$
WIC057-261700-
/O.CON.KARX.FL.W.0003.000000T0000Z-260328T0300Z/
/NCAW3.1.SM.260325T0432Z.260325T1315Z.260327T0900Z.NO/
924 PM CDT Wed Mar 25 2026
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL LATE FRIDAY
EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Yellow River at Necedah.
* WHEN...Until late Friday evening.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 16.3 feet.
- Bankfull stage is 13.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM CDT Wednesday was 16.4 feet.
- Forecast...The river is expected to fall below flood stage
early Friday morning and continue falling to 11.1 feet
Wednesday, April 01.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
16.3 feet on 05/03/2014.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009
$$
KB116
WGUS83 KARX 260225
FLSARX
Flood Statement
National Weather Service La Crosse WI
925 PM CDT Wed Mar 25 2026
...The Flood Warning continues for the following rivers in
Wisconsin...
Yellow River at Necedah affecting Juneau County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Thursday afternoon by 1230 PM CDT.
&&
WIC057-261730-
/O.CON.KARX.FL.W.0003.000000T0000Z-260328T0300Z/
/NCAW3.1.SM.260325T0432Z.260325T1315Z.260327T0900Z.NO/
925 PM CDT Wed Mar 25 2026
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL LATE FRIDAY
EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Yellow River at Necedah.
* WHEN...Until late Friday evening.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 16.3 feet.
- Bankfull stage is 13.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM CDT Wednesday was 16.4 feet.
- Forecast...The river is expected to fall below flood stage
early Friday morning and continue falling to 11.1 feet
Wednesday, April 01.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
16.3 feet on 05/03/2014.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009
$$
KB198
WGUS83 KARX 261424
FLSARX
Flood Statement
National Weather Service La Crosse WI
924 AM CDT Thu Mar 26 2026
...The Flood Warning is extended for the following rivers in
Wisconsin...
Yellow River at Necedah affecting Juneau County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening by 1000 PM CDT.
&&
WIC057-270300-
/O.EXT.KARX.FL.W.0003.000000T0000Z-260328T0400Z/
/NCAW3.1.SM.000000T0000Z.260325T2245Z.260327T1000Z.NO/
924 AM CDT Thu Mar 26 2026
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT UNTIL LATE TOMORROW
EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Yellow River at Necedah.
* WHEN...Until late tomorrow evening.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Thursday the stage was 16.0 feet.
- Bankfull stage is 13.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 AM CDT Thursday was 16.4 feet.
- Forecast...The river is expected to fall below flood stage
late tonight and continue falling to 11.0 feet Thursday,
April 2.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009
$$
Ferguson981
WGUS83 KARX 270153
FLSARX
Flood Statement
National Weather Service La Crosse WI
853 PM CDT Thu Mar 26 2026
...The Flood Warning continues for the following rivers in
Wisconsin...
Yellow River at Necedah affecting Juneau County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Friday afternoon by noon CDT.
&&
WIC057-271700-
/O.CON.KARX.FL.W.0003.000000T0000Z-260328T0400Z/
/NCAW3.1.SM.000000T0000Z.260325T2245Z.260327T1000Z.NO/
853 PM CDT Thu Mar 26 2026
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL LATE TOMORROW
EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Yellow River at Necedah.
* WHEN...Until late tomorrow evening.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Thursday the stage was 15.4 feet.
- Bankfull stage is 13.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM CDT Thursday was 16.3 feet.
- Forecast...The river is expected to fall below flood stage
late tonight and continue falling to 10.9 feet Thursday,
April 02.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.7 feet on 05/10/2012.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009
$$
KB305
WGUS83 KARX 271450
FLSARX
Flood Statement
National Weather Service La Crosse WI
950 AM CDT Fri Mar 27 2026
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Yellow River at Necedah affecting Juneau County.
WIC057-271600-
/O.CAN.KARX.FL.W.0003.000000T0000Z-260327T1450Z/
/NCAW3.1.SM.260327T1112Z.000000T0000Z.260327T1120Z.NO/
950 AM CDT Fri Mar 27 2026
...FLOOD WARNING FOR SNOWMELT IS CANCELLED...
The Flood Warning is cancelled for
the Yellow River at Necedah.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Friday the stage was 14.4 feet.
- Bankfull stage is 13.0 feet.
- Forecast...The river is expected to rise to a crest of 14.4
feet this evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009
$$
CecavaWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 24, 5:15 AM CDT, 4 hours 30 minutes earlier. Its key messages:
- Low precipitation chances (20 to 30%) for Thursday as a cold front moves through the area.
- Brief cool down Friday behind the cold front with warming temperatures and dry conditions through the weekend.
Area forecast discussion, Mar 24, 5:15 AM CDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 515 AM CDT Tue Mar 24 2026 .KEY MESSAGES... - Low precipitation chances (20 to 30%) for Thursday as a cold front moves through the area. - Brief cool down Friday behind the cold front with warming temperatures and dry conditions through the weekend. && .DISCUSSION... Issued at 1139 PM CDT Mon Mar 23 2026 Tuesday - Wednesday: Warming Trend A weak upper level impulse is currently trekking east/southeast through the region, creating some light returns on radar as it interacts with some moisture aloft. However, most of this is not reaching the ground given the very dry sub-cloud layer present on both observed and hi-resolution model soundings. After this moves off to the east late overnight, a dry forecast will prevail through the day tomorrow and Wednesday. Surface winds have already turned to the south and will continue in a general south to southwesterly direction over the next couple of days. This will allow for warmer air to gradually work its way into the area. Highs for Tuesday will be in the 50s areawide with upper 50s to 60s looking likely for Wednesday. Thursday - Early Next Week: Cold Front, Drying Out and Warming Up The aforementioned southerly low level flow will not just help to increase temperatures across the area, it will also allow for deeper moisture to work its way north. PWats by early Thursday morning will already be in the 0.7-1.0 inch range. Combine this increase in moisture with a southward advancing cold front and this will allow for some precipitation chances across the region Thursday. These don't look to be particularly potent chances for rain with PoPs capped at around 30%, slightly lower from previous forecasts. If we do see these showers develop, they will likely be light overall with probabilities from both the 23.12 LREF and 24.01 NBM for accumulations greater than 0.05 inches less than 15% outside of far southeastern Grant County near Dubuque, IA. Should the front move a slower than currently expected and arrive later in the day, we could see an increase in moisture and instability across southern portions of the region, allowing for some more robust showers and maybe even a few rumbles of thunder (MUCAPEs up to 300 J/kg). However, this looks like a low probability outcome overall with only a few ensemble members in the GEFS and EC ENS taking this slower front route. Temperatures Thursday will remain on the warmer side in the mid 50s to 60s, despite the post-frontal northerly winds, as the cooler air will looks to lag behind a bit. The change in temperatures will be much more noticeable Thursday night and especially Friday, where high temperatures will be between 15-25 degrees cooler from the days before in the upper 30s to mid 40s. Dry conditions will also return as a strong 1040mb surface high drops south out of the Canadian Plains into the Upper Midwest/Mississippi River Valley. We'll be under this high's influence through the weekend and into early next week. Temperatures should warm back into the 50s to low 60s by Sunday afternoon. The next chances for precipitation after Thursday don't look to come until Monday night/Tuesday next week, depending on how the upper level high across the Southern CONUS evolves through the weekend. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 512 AM CDT Tue Mar 24 2026 As two low pressure systems pass to our north (one this morning and another one tonight), broken mid- and high clouds will move through the region. The winds will be south and southeast at 10 to 15 knots. && .HYDROLOGY... Issued at 1250 PM CDT Sun Mar 22 2026 Snowmelt has led to rises on area rivers and streams over the past week due to the 1 to 2 feet of snow that occurred a week ago. The basins that have seen the highest rises are the Black and Yellow River basins. Some gages have reached or are forecasted to reach Minor Flood stage with a few more hitting Action stage. Minimal precipitation is expected through the rest of the week so there will not be a lot of additional water to add to these basins. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Barendse AVIATION...Boyne HYDROLOGY...Cecava
Hazardous weather outlook, Mar 24, 1:01 AM CDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 101 AM CDT Tue Mar 24 2026 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-251100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 101 AM CDT Tue Mar 24 2026 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:47 PM CDT | River Flood Warning | ARX | La Crosse, Trempealeau | 49 hr |
Nearby
River Flood Warnings in Wisconsin, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.